Lr89k 2008-04-10 22:31:54
i was just rx’d mobic for osteo athritis in my hip. i can’t take
celebrex or bextra and won’t take vioxx (two people i know i very
strange behavior – even for them – while on vioxx so i’ll pass) so the
rheumie says this is the next best. he started me out on 7.5 mg to see
if i can tolerate it without stomach problems (EVERYthing upsets my
stomach!). does this stuff work? he said that if we don’t stop the
deterioration in this hip i’m facing a hip replacement in 5 years! any
comments on mobic? thanks in advance.
madison in nh
Mermaid 2008-04-10 22:32:05
My husband and I have taken mobic. It does pretty good once you have it in
your system for a while. Takes a few days. It has never bothered my stomach.
But just to be safe I would take it with food. My problem is my insurance
will not pay for it. I have to get samples from the kind doctor. Insurance
companies are a pain!
Paulette Ethyl Mermaid
Lr89k 2008-04-11 06:41:18
thanks for the reply. i have three weeks’ worth of samples but just
mailed in my rx. don’t know if my insurance will give me a hard time or
not. i was told at least three weeks before i notice any improvement
and may not on this dose. time will tell…..madison
Jdwat 2008-04-11 06:41:34
Here’s some info on Mobic. I know J took this & stopped. I believe it
was affecting her eyes? She will likely respond & let you know.
I hope it works for you though & I hope the insurance covers it. Good
J 2008-04-11 06:42:04
Do you keep notes?
I’ve never tried celebrex or bextra but couldn’t tolerate Vioxx.
I have osteoarthritis throughout the body but shoulder joints are the worst.
So Mobic at 7.5 or maybe a bit more, takes the edge off but as soon as I try to
increase the dose, reflux (GERD) gets worse and I see that mentioned on your website
The ones I have are http://www.rxlist.com/cgi/generic3/mobic_ad.htm
and http://www.rxlist.com/cgi/generic3/sulindac_ad.htm Sulindac I had high hopes for
that one but it too at maximum daily dose barely took the edge off. I hope that
madison has better luck than me.
the eyes..well it happened once soon after stopping the Sulindac so I concluded that
it wasn’t the meds and the eye doctor says it’s probably not the meds (but he never
looked them up). he thinks it’s aging and/or combo of my wrong multi-vitamin.
Strangely the same thing has not happened since I stopped the meds, so I don’t know.
I will pop one or the other or both when I get desperate for any type of relief.
There might have been another problem with Sulindac, but I don’t have my notes handy,
and I don’t want to put ideas into madison’s head. Jinx her. Will watch with
interest and hope she gets some relief
Stephanie town 2008-04-11 06:42:20
I was prescribed mobic awhile ago — but I did not see results. However,
none of the drugs such as Vioxx, Celebrex or Bextra have helped with my
pain. I do know that the drug came very highly recommended to me. I hope it
works for you! It did not upset my stomach though — so maybe it will be
good for you. Keep us updated.
Lr89k 2008-04-12 08:20:30
i took one mobic thursday night and one on friday afternoon and woke up
this morning with my face very swollen. i guess i’ll pass on the mobic.
i’ll call the doctor monday for something new. thanks for the info,
J 2008-04-12 08:20:46
Under side effects it (Mobid) did have “edema” mentioned.
this one does not mention edema
However, it mentions rash and itching. (which I did not get)
I remember now, I was getting headaches,
but everyone’s different..
Cindy 2008-04-12 23:16:30
With one of the side effects being sensitive to the sun, I wouldn’t imagine
giving it to someone with lupus as you already have potential to have that
problem with out the medication…JMO as I don’t have lupus and I am not a
doctor….Just me rambling
Nicole h 2008-04-15 00:35:37
NSAIDs don’t stop the damage. In the recent issue of Arthritis Today, a
RD’s wife was trying to save her hip. She took glucosamine and vit c. She
did have to have the hip replaced. Just passing the info along
Someone you know has lupus. Help find the cure. www.lupus.org